MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GM1831
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the product code/lot# combination was conducted with no findings.A search of the complaint file did not find any other report with the involved product /lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that a malfunction occurred when using the involved glidewire device.It was reported that the physician was doing a lower extremity procedure in which the patient had in-stent restenosis.The doctor advanced the glidewire gold inside of an.018 quick cross to the lesion and tried to cross the lesion.When the doctor tried to pull back the wire, they noticed that there was a "wire malfunction" with the wire and had to pull out the whole system in order to retrieve the wire.Additional information was received on 7/18/2018: none of the coating was left in the patient.The procedure was completed with another wire and it was successful.Additional information was received on 7/19/2018: the "wire malfunction" was the polyurethane coating was coming off of the wire.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date, and provide the completed investigation results.The actual device was returned for evaluation.Visual inspection revealed that the urethane outer layer had been separated from the wire on approximately 5mm - 67mm from the distal end of the device.Magnifying inspection of the urethane outer layer-separated segment revealed that on 0 - approximately 5mm from the distal end of the device, the urethane outer layer had been separated from the wire, tucked up and compressed in the distal direction.On approximately 5 - 27mm from the distal end of the device, the urethane outer layer had been separated from the wire, where the core wire was completely exposed.On approximately 27 - 59mm from the distal end of the device, the urethane outer layer had been partially separated and partially stretched.There was no exposure of the core wire.On approximately 59 - 67mm from the distal end of the device, the urethane outer layer had been separated from the wire semi-circularly, where the core wire was exposed.The outside diameter was measured on the undamaged segment of the wire and was confirmed to meet manufacturer specifications.Function testing was conducted.A guidewire sample, in the state of being trapped at one point, was pulled in the proximal direction.As a result, the urethane outer layer was separated from the wire.The separated portion was tucked up and compressed in the distal direction.The state of the damage was found to be similar to that observed on the actual device.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation result, it is likely that the actual sample was trapped due to some factor(s) and in that state, it was pulled back in the proximal direction.As a result, the urethane outer layer was separated and stretched.However, the exact cause of the reported event cannot be definitively determined based on the available information.The ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7740862
Report Number9681834-2018-00145
Device Sequence Number13713195
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public04987350711908
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberGM1831
Device Catalogue NumberRF*RA18303TA
Device Lot Number170615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 QUICKCROSS: PHILLIPS/SPECTRANETICS